Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 74, NWS State College, PA

June 29, 20125 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 29, 2012, 4:12 AM EDT for 5 counties in Pennsylvania. It was in force for 48 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2012, 4:12 AM EDT (08:12 UTC)
Expired
Jun 29, 2012, 5:00 AM EDT
In force
48 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, Northumberland County, PA, Schuylkill County, PA

The radar

The Philadelphia radar (KDIX), 154 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:15 AM EDTHAIL 0.5Tower City, PAPEA SIZED HAIL
Jun 29, 4:16 AM EDTTSTM WND DMG2 Sw Hershey, PALOTS OF TREES DOWN ON STATE HIGHWAY 39 BETWEEN HERSHEY AND U.S. 22
Jun 29, 4:20 AM EDTTSTM WND GST 50Lancaster Airport, PA
Jun 29, 4:20 AM EDTHAIL 11 Ssw Penryn, PA
Jun 29, 4:20 AM EDTHAIL 1Lancaster Airport, PA
Jun 29, 4:22 AM EDTTSTM WND DMG2 Nne Manheim, PATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.2 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2494 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

147 
WUUS51 KCTP 290812
SVRCTP
PAC043-071-075-097-107-290900-
/O.NEW.KCTP.SV.W.0074.120629T0812Z-120629T0900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 AM EDT FRI JUN 29 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  EAST CENTRAL NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 500 AM EDT

* AT 411 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  PINE GROVE TO LAWN...MOVING EAST AT 45 MPH. THESE STORMS ARE
  CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  POTTSVILLE AND PORT CARBON...
  SUMMIT STATION AND SCHUYLKILL HAVEN...
  ORWIGSBURG AND RICHLAND...
  ROTHSVILLE...
  REAMSTOWN AND LEOLA...
  NEW HOLLAND AND ADAMSTOWN...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 254 AND 295...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 76 AND 121.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 22...ROUTE 30...ROUTE 209...ROUTE 222...ROUTE 322...ROUTE
422...STATE ROAD 41...STATE ROAD 61...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
LINE OF SEVERE THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4064 7598 4057 7601 4051 7625 4051 7634
      4049 7643 4014 7587 4011 7593 4004 7593
      3997 7598 3993 7598 4025 7678 4081 7653
      4070 7584
TIME...MOT...LOC 0812Z 292DEG 38KT 4058 7638 4023 7655

$$

FORECASTER: CERU
2 follow-up statements
728 
WWUS51 KCTP 290832
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
432 AM EDT FRI JUN 29 2012

PAC043-097-290841-
/O.CAN.KCTP.SV.W.0074.000000T0000Z-120629T0900Z/
DAUPHIN PA-NORTHUMBERLAND PA-
432 AM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NORTHUMBERLAND
AND SOUTHEASTERN DAUPHIN COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 4063 7599 4057 7601 4058 7605 4051 7625
      4049 7643 4014 7587 4011 7593 4004 7593
      3996 7599 3993 7598 4018 7661 4020 7657
      4028 7660 4077 7629 4070 7584
TIME...MOT...LOC 0831Z 292DEG 38KT 4050 7614 4015 7631

$$

PAC071-075-107-290900-
/O.CON.KCTP.SV.W.0074.000000T0000Z-120629T0900Z/
LANCASTER PA-LEBANON PA-SCHUYLKILL PA-
432 AM EDT FRI JUN 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR SOUTHEASTERN SCHUYLKILL...LEBANON AND NORTHERN LANCASTER
COUNTIES...

AT 427 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SUMMIT STATION TO MANHEIM...MOVING EAST
AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  REAMSTOWN AND LEOLA...
  NEW HOLLAND AND ADAMSTOWN...
  TERRE HILL AND PARADISE...
  CHRISTIANA AND GAP...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 259 AND 295...I-78 BETWEEN
MILE MARKERS 2 AND 8...I-81 BETWEEN MILE MARKERS 99 AND 121.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 22...ROUTE 30...ROUTE 209...ROUTE 222...ROUTE 322...ROUTE
422...STATE ROAD 41...STATE ROAD 61...STATE ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS  
DAUPHIN COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4063 7599 4057 7601 4058 7605 4051 7625
      4049 7643 4014 7587 4011 7593 4004 7593
      3996 7599 3993 7598 4018 7661 4020 7657
      4028 7660 4077 7629 4070 7584
TIME...MOT...LOC 0831Z 292DEG 38KT 4050 7614 4015 7631

$$

FORECASTER: CERU
310 
WWUS51 KCTP 290852
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
452 AM EDT FRI JUN 29 2012

PAC071-075-107-290902-
/O.EXP.KCTP.SV.W.0074.000000T0000Z-120629T0900Z/
LANCASTER PA-LEBANON PA-SCHUYLKILL PA-
452 AM EDT FRI JUN 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCHUYLKILL...
LEBANON AND NORTHERN LANCASTER COUNTIES WILL EXPIRE AT 500 AM EDT...

THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4063 7599 4057 7601 4058 7605 4051 7625
      4049 7643 4014 7587 4011 7593 4004 7593
      3996 7599 3993 7598 4018 7661 4020 7657
      4028 7660 4077 7629 4070 7584
TIME...MOT...LOC 0852Z 292DEG 38KT 4041 7587 4006 7604

$$

FORECASTER: CERU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 12:41 AM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 29, 12:41 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1241 AM EDT FRI JUN 29 2012

.SYNOPSIS...
A WEAK COLD FRONT IS EXPECTED TO PASS THROUGH CENTRAL PA ON FRIDAY.
HOT AND MUGGY CONDITIONS WILL PREVAIL OVER THE UPCOMING WEEKEND
AND INTO NEXT WEEK...AS THE COLD FRONT STALLS NEAR
PENNSYLVANIA...MARYLAND BORDER. THERE WILL BE A CHANCE OF SHOWERS
AND THUNDERSTORMS INTO MONDAY...ESPECIALLY ON FRIDAY AND SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
RAPID RELEASE OF ML CAPES IN EXCESS OF 1500 J/KG OVER NORTHEAST OH
AND EXTREME NORTHWEST PA HAS YIELDED HAIL PRODUCERS WITH STORM
TOPS IN EXCESS OF 55K FEET EARLY THIS MORNING. ANTICIPATE MAINLY A
LCL HAIL THREAT INITIALLY...TRENDING TOWARDS SQUALL LINE EVOLUTION
THAT MAKES A RIGHT TURNS ACROSS THE LAUREL HIGHLANDS AND SOUTH
CENTRAL MOUNTAINS. COSPA/HRRR OUTPUT SIMULATES ADDITIONAL
DEVELOPMENT ACROSS N CENTRAL PA OVERNIGHT AS WELL...BUT THINK THE
REAL ACTION WILL BE ADJACENT TO THE 40+ KT LLJ OVER THE W CENTRAL
MOUNTAINS AND LAURELS.

OVERALL...IT WILL A WARM AND INCREASINGLY MUGGY NIGHT AS SW FLOW
ADVECTS HIGHER DEWPOINTS...CURRENTLY OVR OHIO...INTO OUR REGION.
THE INCREASED LL MOISTURE...COMBINED WITH A SW BREEZE...WILL LIMIT
COOLING AND RESULT IN OVERNIGHT LOWS FROM TH 60S TO LOWER 70S.

TSRA THAT MAY AFFECT THE AREA OVERNIGHT SHOULD BE FAIRLY FAST-
MOVING...RESULTING IN RAINFALL OF JUST A QUARTER TO HALF INCH IN
MOST LOCATIONS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
ANY CONVECTION EARLY FRIDAY WILL EXIT QUICKLY TO THE SOUTHEAST OF
THE FCST AREA AS A BRIEF SURGE OF DRIER AIR MOVES ACROSS CENTRAL
AND NORTHERN PA FROM LATE FRIDAY MORNING THROUGH THE REST OF THE
DAY. FAIRLY STRONG DEEP LAYER SUBSIDENCE AND A GUSTY NWRLY LL FLOW
WILL DEVELOP IN THE WAKE OF THE DEPARTING COLD FRONT SUPPLYING
ABUNDANT SUNSHINE...AND RATHER HOT/DRY WEATHER.

850 MB TEMPS NEAR 20C ACROSS THE NORTH...AND NEAR 24C ACROSS THE
SOUTH ON FRIDAY WILL LEAD MAX TEMPS NEARLY 10F ABOVE NORMAL...OR IN
THE MID 80S NORTH...AND MID 90S ACROSS THE LOWER SUSQ VALLEY.
ALTHOUGH DRIER AIR WILL ARRIVE OVR CENTRAL AND NORTHERN PA ON
FRIDAY...HUMID AIR LINGERING ACROSS THE LOWER SUSQ VALLEY SHOULD
RESULT IN HEAT INDICES VERY NEAR 100F DURING THE AFTN.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
NOT A LOT OF CHANGE FROM RECENT DAYS. MAIN THING WAS TO UP
DEWPOINTS ON SAT AFT. WHILE THE AIRMASS DRIES OUT SOME FRIDAY
AFT...DEWPOINTS FCST TO COME UP AGAIN BY SAT AFT...AS ONE IS
NEAR OUR JUST NORTH OF THE FRONT. THIS HAS OCCURRED TODAY ACROSS
SOUTHERN IOWA...WHERE DEWPOINTS POOLING INTO THE MID TO UPPER 70S.
THIS RESULTS IN HAVING HEAT INDICES NEAR 100 ON SAT...THUS THE
ADVISORY RUNS FROM FRIDAY INTO SAT. OTHERWISE...DEWPOINTS HAVE
NOT BEEN THAT HIGH WITH THIS AIRMASS.

THE OTHER CONCERN IS CONVECTION. THE INTENSE SLAB OF VERY WARM
AIR ALOFT WILL TEND TO CAP THINGS OFF...AND WHILE THE MOST
UNSTABLE AIRMASS WILL LIKELY BE TO THE SOUTH AND WEST OF CENTRAL
PA FOR MUCH OF THE PERIOD...THERE MAY BE TIMES LIKE LATE SATURDAY
WHERE A FEW SHOWERS AND STORMS COULD FORM.

THE LEAST LIKELY TIME FOR ACTIVITY IS AFTER SUNDAY...AS THE FLOW
BECOMES MORE NW...AND SLIGHTLY COOLER AIR IS WORKS INTO THE AREA.
HOWEVER A LOT OF SPREAD IN SOLUTIONS FROM DAY TO DAY. WENT WITH
A DRY FORECAST FOR MUCH OF THE PERIOD AFTER MONDAY.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
EXPECT A CONTINUATION OF MAINLY VFR CONDITIONS OVERNIGHT INTO
FRIDAY AS WARM AND DRY AIR REMAINS OVER THE FCST AREA.

LATER THIS EVENING AND OVERNIGHT THERE WILL BE AN INCREASED CHANCE
OF CONDITIONS DETERIORATING AS THUNDERSTORMS THAT ARE EXPECTED TO
FORM OVER THE LOWER GREAT LAKES/OHIO VALLEY SWEEP ACROSS THE STATE
FROM WEST TO EAST. THIS WILL LIKELY BRING A PERIOD OF MVFR/IFR LATER
AFTER ABOUT 03Z IN THE NW THRU THE PRE DAWN HOURS. THERE COULD
EVEN BE SOME LATE NIGHT HAIL AND GUSTY WINDS...UNUSUAL FOR THAT
TIME OF DAY...GIVEN THE HIGH CAPE AIRMASS UPSTREAM.

LLWS FROM 04-06Z IS POSSIBLE DUE TO THE PASSING SYSTEM...
ESPECIALLY AT AOO AND JST FROM THE NORTHWEST AT 40KTS.

AFTER ANY REMNANTS OF THE OVERNIGHT CONVECTION MOVE OUT AND PATCHY
FOG AND HAZE DISSIPATE...MAINLY VFR CONDS SHOULD RETURN FOR THE
BULK OF THE DAY TOMORROW.

OUTLOOK...
FRI NIGHT...MAINLY VFR. ISOLD SHOWERS/TSTMS WITH LOCAL RESTRICTIONS.

SAT-MON...MAINLY VFR. SLIGHT CHC OF A SHOWER/TSTM. FOG AND HZ
EARLY.

TUES...VFR.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EDT SATURDAY
FOR PAZ028-035-036-056-057-059-063>066.

&&

SYNOPSIS...FITZGERALD/LA CORTE
NEAR TERM...DEVOIR/FITZGERALD
SHORT TERM...FITZGERALD/LA CORTE
LONG TERM...MARTIN
AVIATION...LA CORTE/GARTNER
Hazardous weather outlook, Jun 29, 3:49 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
349 AM EDT FRI JUN 29 2012

PAZ004>006-010>012-017>019-024-025-033-034-037-041-045-300800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA-
NORTHERN LYCOMING-SOUTHERN CLINTON-
349 AM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026-027-042-046-049>053-058-300800-
HUNTINGDON-MIFFLIN-SULLIVAN-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
349 AM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-035-036-056-057-059-063>066-300800-
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
349 AM EDT FRI JUN 29 2012

...HEAT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 29, 2:27 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 AM EDT FRI JUN 29 2012

PAZ005-006-037-041-290715-
MCKEAN PA-NORTHERN LYCOMING PA-POTTER PA-TIOGA PA-
227 AM EDT FRI JUN 29 2012

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MCKEAN...
NORTHWESTERN LYCOMING...SOUTHERN POTTER AND SOUTHWESTERN TIOGA
COUNTIES...

AT 224 AM EDT...A STRONG THUNDERSTORM WAS NEAR ROULETTE...MOVING EAST
AT 50 MPH.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
COUDERSPORT...LYMAN RUN STATE PARK...GALETON AND LEONARD HARRISON
STATE PARK.

THIS WILL IMPACT ROUTE 6.

LAT...LON 4185 7740 4141 7743 4146 7760 4148 7760
      4148 7765 4168 7835 4185 7830

FORECASTER: CERU
Special weather statement, Jun 29, 2:31 AM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
231 AM EDT FRI JUN 29 2012

PAZ017>019-024>026-290715-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
231 AM EDT FRI JUN 29 2012

...A STRONG THUNDERSTORM WILL AFFECT BLAIR...NORTHEASTERN CAMBRIA...
NORTHERN HUNTINGDON...SOUTHWESTERN CENTRE AND SOUTHWESTERN CLEARFIELD
COUNTIES...

AT 229 AM EDT...A STRONG THUNDERSTORM WAS NEAR MAHAFFEY...MOVING
SOUTHEAST AT 55 MPH.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT IRVONA...GLEN HOPE...TYRONE...ALEXANDRIA AND
PETERSBURG.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 19 AND 57.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
119...ROUTE 219...ROUTE 220...ROUTE 322...STATE ROAD 350...STATE ROAD
453.

LAT...LON 4029 7840 4064 7885 4072 7881 4109 7881
      4110 7880 4061 7779 4054 7784 4027 7836

FORECASTER: CERU
Special weather statement, Jun 29, 3:11 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
311 AM EDT FRI JUN 29 2012

PAZ024>028-034>036-056-063-290745-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-
311 AM EDT FRI JUN 29 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CAMBRIA...
HUNTINGDON...NORTHEASTERN BEDFORD...NORTHEASTERN FULTON...NORTHERN
FRANKLIN...PERRY...SOUTHERN BLAIR...SOUTHWESTERN JUNIATA...
SOUTHWESTERN MIFFLIN AND WESTERN CUMBERLAND COUNTIES...

AT 306 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6
MILES WEST OF MCALEVYS FORT TO CANOE CREEK STATE PARK TO CRESSON...
MOVING SOUTHEAST AT 50 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. EXPECT INTENSE
LIGHTNING FROM THESE STORMS. THESE STORMS WILL AFFECT
ALLENSVILLE...BLACKLOG...PERULACK AND SHADE GAP.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 167 AND 220...I-81 BETWEEN
MILE MARKERS 17 AND 38...I-99 BETWEEN MILE MARKERS 18 AND 38.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 220...ROUTE 522...STATE ROAD
453.

LAT...LON 4040 7706 3997 7752 3984 7798 4049 7865
      4056 7832 4069 7786

FORECASTER: DEVOIR
Special weather statement, Jun 29, 3:14 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 AM EDT FRI JUN 29 2012

PAZ037-041-042-290745-
NORTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
314 AM EDT FRI JUN 29 2012

...A CLUSTER OF THUNDERSTORMS WILL AFFECT NORTHEASTERN LYCOMING...
SOUTHERN TIOGA AND SULLIVAN COUNTIES...

AT 311 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES NORTHWEST OF WELLSBORO TO CEDAR RUN...MOVING EAST AT 45 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT WELLSBORO...MANSFIELD...OGDENSBURG AND RALSTON.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 220...STATE ROAD 14.

LAT...LON 4181 7689 4160 7687 4156 7639 4129 7642
      4128 7645 4129 7652 4157 7747 4184 7741

FORECASTER: DEVOIR
Special weather statement, Jun 29, 3:46 AM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 AM EDT FRI JUN 29 2012

PAZ026-035-036-056-057-059-063>066-290815-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
LANCASTER PA-LEBANON PA-PERRY PA-YORK PA-
346 AM EDT FRI JUN 29 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...
NORTHEASTERN FULTON...NORTHERN FRANKLIN...NORTHWESTERN LANCASTER...
PERRY...SOUTHERN DAUPHIN...SOUTHERN HUNTINGDON...SOUTHWESTERN LEBANON
AND YORK COUNTIES...

AT 343 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM NEW
BLOOMFIELD TO COLONEL DENNING STATE PARK TO BROAD TOP CITY...MOVING
SOUTHEAST AT 60 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT LEMOYNE...GOLDSBORO AND YORK HAVEN.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 180 AND 271...I-81 BETWEEN
MILE MARKERS 11 AND 81...I-83 BETWEEN MILE MARKERS 1 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE
209...ROUTE 222...ROUTE 322...ROUTE 322/22...ROUTE 422...ROUTE 522...
STATE ROAD 94...STATE ROAD 97...STATE ROAD 501.

LAT...LON 4023 7824 4025 7824 4029 7771 4026 7770
      4029 7767 4030 7752 4060 7706 4061 7702
      4010 7612 3973 7665 3972 7744

FORECASTER: DEVOIR
Special weather statement, Jun 29, 3:48 AM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 AM EDT FRI JUN 29 2012

PAZ050-052-057-058-290815-
DAUPHIN PA-NORTHUMBERLAND PA-SCHUYLKILL PA-SNYDER PA-
348 AM EDT FRI JUN 29 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SNYDER...NORTHEASTERN
DAUPHIN...SOUTHERN NORTHUMBERLAND AND SOUTHWESTERN SCHUYLKILL
COUNTIES...

AT 343 AM EDT...A STRONG THUNDERSTORM WAS NEAR REBUCK...MOVING EAST
AT 55 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...
AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS
STORM WILL AFFECT VALLEY VIEW...PINE GROVE AND SCHUYLKILL HAVEN.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 97 AND 118.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
209...ROUTE 522...STATE ROAD 61.

LAT...LON 4054 7615 4051 7625 4051 7634 4049 7641
      4049 7644 4056 7654 4053 7657 4069 7705
      4086 7694 4069 7610

FORECASTER: CERU

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 12:19 AM EDTSevere Thunderstorm WarningCTPWarren41 min
Jun 29, 12:41 AM EDTSpecial Weather StatementCTPElk49 min
Jun 29, 1:02 AM EDTSevere Thunderstorm WarningCTPWarren58 min
Jun 29, 1:37 AM EDTSpecial Weather StatementCTPMcKean38 min
Jun 29, 1:46 AM EDTSpecial Weather StatementCTPElk29 min
Jun 29, 1:54 AM EDTSpecial Weather StatementCTPPotter36 min
Jun 29, 1:58 AM EDTSpecial Weather StatementCTPClearfield32 min
Jun 29, 2:24 AM EDTSpecial Weather StatementCTPCentre, Clearfield51 min
Jun 29, 2:27 AM EDTSpecial Weather StatementCTPPotter48 min
Jun 29, 2:31 AM EDTSpecial Weather StatementCTPBlair44 min
Jun 29, 2:54 AM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Huntingdon, Juniata, Mifflin, Perry and 2 more51 min
Jun 29, 3:11 AM EDTSpecial Weather StatementCTPBlair, Franklin, Huntingdon, Mifflin, Perry34 min
Jun 29, 3:14 AM EDTSpecial Weather StatementCTPSullivan, Tioga31 min
Jun 29, 3:46 AM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Perry and 1 more29 min
Jun 29, 3:48 AM EDTSpecial Weather StatementCTPSchuylkill27 min
Jun 29, 4:14 AM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York50 min
Jun 29, 4:43 AM EDTSpecial Weather StatementCTPLancaster32 min
Jun 29, 4:49 AM EDTSevere Thunderstorm WarningCTPLancaster, York16 min
Jun 29, 6:39 PM EDTSpecial Weather StatementCTPBedford66 min
Jun 29, 6:49 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset56 min
Jun 29, 7:28 PM EDTSpecial Weather StatementCTPHuntingdon62 min
Jun 29, 7:39 PM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton66 min
Jun 29, 7:41 PM EDTSevere Thunderstorm WarningCTPFranklin, Huntingdon49 min
Jun 29, 7:46 PM EDTFlash Flood WarningCTPBedford, Somerset3 hr
Jun 29, 7:54 PM EDTSpecial Weather StatementCTPBedford, Somerset81 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.